Algebra & Number Theory

A formula for the Jacobian of a genus one curve of arbitrary degree

Tom Fisher

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/ant.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We extend the formulae of classical invariant theory for the Jacobian of a genus one curve of degree n4 to curves of arbitrary degree. To do this, we associate to each genus one normal curve of degree n, an n×n alternating matrix of quadratic forms in n variables, that represents the invariant differential. We then exhibit the invariants we need as homogeneous polynomials of degrees 4 and 6 in the coefficients of the entries of this matrix.

Article information

Source
Algebra Number Theory, Volume 12, Number 9 (2018), 2123-2150.

Dates
Received: 30 August 2017
Revised: 15 June 2018
Accepted: 15 July 2018
First available in Project Euclid: 5 January 2019

Permanent link to this document
https://projecteuclid.org/euclid.ant/1546657276

Digital Object Identifier
doi:10.2140/ant.2018.12.2123

Mathematical Reviews number (MathSciNet)
MR3894430

Zentralblatt MATH identifier
06999504

Subjects
Primary: 11G05: Elliptic curves over global fields [See also 14H52]
Secondary: 13D02: Syzygies, resolutions, complexes 14H52: Elliptic curves [See also 11G05, 11G07, 14Kxx]

Keywords
elliptic curves invariant theory higher secant varieties

Citation

Fisher, Tom. A formula for the Jacobian of a genus one curve of arbitrary degree. Algebra Number Theory 12 (2018), no. 9, 2123--2150. doi:10.2140/ant.2018.12.2123. https://projecteuclid.org/euclid.ant/1546657276


Export citation

References

  • S. Y. An, S. Y. Kim, D. C. Marshall, S. H. Marshall, W. G. McCallum, and A. R. Perlis, “Jacobians of genus one curves”, J. Number Theory 90:2 (2001), 304–315.
  • S. Aronhold, “Theorie der homogenen Functionen dritten Grades von drei Veränderlichen”, J. Reine Angew. Math. 55 (1858), 97–191.
  • M. Artin, F. Rodriguez-Villegas, and J. Tate, “On the Jacobians of plane cubics”, Adv. Math. 198:1 (2005), 366–382.
  • M. Bhargava, “Higher composition laws, IV: The parametrization of quintic rings”, Ann. of Math. $(2)$ 167:1 (2008), 53–94.
  • H.-C. Graf v. Bothmer and K. Hulek, “Geometric syzygies of elliptic normal curves and their secant varieties”, Manuscripta Math. 113:1 (2004), 35–68.
  • W. Bruns and J. Herzog, Cohen–Macaulay rings, Cambridge Studies in Advanced Mathematics 39, Cambridge University Press, 1993.
  • D. A. Buchsbaum and D. Eisenbud, “Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension $3$”, Amer. J. Math. 99:3 (1977), 447–485.
  • D. A. Buchsbaum and D. Eisenbud, “Gorenstein ideals of height $3$”, pp. 30–48 in Seminar D. Eisenbud/B. Singh/W. Vogel, vol. 2, Teubner-Texte zur Math. 48, Teubner, Leipzig, Germany, 1982.
  • D. Eisenbud, Commutative algebra, Graduate Texts in Mathematics 150, Springer, New York, 1995.
  • T. Fisher, “The invariants of a genus one curve”, Proc. Lond. Math. Soc. $(3)$ 97:3 (2008), 753–782.
  • T. Fisher, “Pfaffian presentations of elliptic normal curves”, Trans. Amer. Math. Soc. 362:5 (2010), 2525–2540.
  • T. Fisher, “Explicit 5-descent on elliptic curves”, pp. 395–411 in ANTS X - Proceedings of the Tenth Algorithmic Number Theory Symposium, edited by E. W. Howe and K. S. Kedlaya, Open Book Ser. 1, Mathematical Sciences Publishers, Berkeley, CA, 2013.
  • T. Fisher, “Invariant theory for the elliptic normal quintic, I: Twists of $X(5)$”, Math. Ann. 356:2 (2013), 589–616.
  • T. Fisher and M. Sadek, “On genus one curves of degree 5 with square-free discriminant”, J. Ramanujan Math. Soc. 31:4 (2016), 359–383.
  • B. H. Gross, “On Bhargava's representation and Vinberg's invariant theory”, pp. 317–321 in Frontiers of mathematical sciences, edited by B. Gu and S.-T. Yau, Int. Press, Somerville, MA, 2011.
  • M. Gross and S. Popescu, “Equations of $(1,d)$-polarized abelian surfaces”, Math. Ann. 310:2 (1998), 333–377.
  • K. Hulek, “Projective geometry of elliptic curves”, pp. 143 pp. Astérisque 137, Société Mathématique de France, Paris, 1986.
  • H. Lange, “Higher secant varieties of curves and the theorem of Nagata on ruled surfaces”, Manuscripta Math. 47:1-3 (1984), 263–269.
  • I. Peeva, Graded syzygies, Algebra and Applications 14, Springer, London, 2011.
  • J. H. Silverman, The arithmetic of elliptic curves, 2nd ed., Graduate Texts in Mathematics 106, Springer, Dordrecht, The Netherlands, 2009.
  • A. Weil, “Remarques sur un mémoire d'Hermite”, Arch. Math. $($Basel$)$ 5 (1954), 197–202.
  • A. Weil, “Euler and the Jacobians of elliptic curves”, pp. 353–359 in Arithmetic and geometry, vol. 35, edited by M. Artin and J. Tate, Birkhäuser, Boston, MA, 1983.